Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 26, 2014, 4:02 AM CST. It took effect at Jan 26, 2014, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 4:02 AM CST (10:02 UTC)
- In effect from
- Jan 26, 2014, 12:00 PM CST
- Expired
- Jan 26, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
667 WHUS73 KMKX 261002 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 402 AM CST SUN JAN 26 2014 ...GALES LIKELY TONIGHT... .STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN SUNDAY EVENING INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE LAKE MICHIGAN AREA. LMZ643>646-261815- /O.NEW.KMKX.SC.Y.0013.140126T1800Z-140127T0000Z/ /O.UPG.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/ /O.NEW.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 402 AM CST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER THIS AFTERNOON...THEN NORTHWEST TO 30 KNOTS TONIGHT WITH GALE FORCE GUSTS TO 35 KNOTS TONIGHT THROUGH MONDAY MORNING. * WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS. FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
3 follow-up statements
960 WHUS73 KMKX 261742 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1142 AM CST SUN JAN 26 2014 ...WESTERLY GALES EXPECTED TONIGHT... .STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN THIS AFTERNOON INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE LAKE MICHIGAN AREA. LMZ643>646-270000- /O.CON.KMKX.SC.Y.0013.140126T1800Z-140127T0000Z/ /O.CON.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1142 AM CST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS EARLY THIS AFTERNOON...THEN BECOME WEST-NORTHWEST TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH MONDAY MORNING. * WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS. FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
786 WHUS73 KMKX 262140 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CST SUN JAN 26 2014 ...NORTHWESTERLY GALES TONIGHT... .GUSTY WEST WINDS WILL BECOME NORTHWEST AND INCREASE TO GALE FORCE EARLY THIS EVENING AS AN ARCTIC FRONT SWEEPS THROUGH THE GREAT LAKES REGION. LMZ643>646-270330- /O.CON.KMKX.SC.Y.0013.000000T0000Z-140127T0000Z/ /O.CON.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST 15 TO 25 KNOTS BECOMING WEST-NORTHWEST TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS EARLY THIS EVENING THROUGH MONDAY MORNING. * WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS. FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
618 WHUS73 KMKX 270011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 611 PM CST SUN JAN 26 2014 ...NORTHWESTERLY GALES TONIGHT... .GUSTY WEST WINDS WILL BECOME NORTHWEST AND INCREASE TO GALE FORCE EARLY THIS EVENING AS AN ARCTIC FRONT SWEEPS THROUGH THE GREAT LAKES REGION. LMZ643>646-270815- /O.EXP.KMKX.SC.Y.0013.000000T0000Z-140127T0000Z/ /O.CON.KMKX.GL.W.0005.000000T0000Z-140127T1800Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 611 PM CST SUN JAN 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY. * WINDS: WEST TO NORTHWEST AT 15 TO 25 KNOTS INCREASING TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS THIS EVENING THROUGH MONDAY MORNING. * WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT WAVES OF 3 TO 5 FEET ARE POSSIBLE TOWARD THE OPEN WATERS. FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 3:27 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 26, 3:27 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 AM CST SUN JAN 26 2014
.TODAY...FORECAST CONFIDENCE HIGH.
THE ENTRANCE REGION OF A 250 MB JET MAX ACROSS THE EASTERN GREAT
LAKES WAS BRINGING MODERATE UPPER DIVERGENCE TO SOUTHERN WISCONSIN
EARLY THIS MORNING. THE RESULTING STRONG 700 MB UPWARD MOTION MOVES
ACROSS SOUTHER WISCONSIN BY SUNRISE AND EXITS INTO LOWER MICHIGAN BY
MID MORNING.
SURFACE LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN AND REACH
THE LAKE MICHIGAN AREA BY NOON. THIS WAS BRINGING A SWATH OF SNOW
TO SOUTHERN WISCONSIN. EXPECTING A PERIOD OF MODERATE SNOW MAINLY
BETWEEN THROUGH 7AM SOUTH CENTRAL WISCONSIN AND THROUGH 9 AM OVER
MOST OF SOUTHEAST WISCONSIN. THIS IS WHEN OMEGA WILL BE HIGHEST
THROUGH A FAIRLY DEEP DENDRITIC GROWTH ZONE. TOTAL LIQUID WITH THIS
EVENT WILL BE ALMOST 0.20 INCH IN THE SOUTHERN COUNTIES AND 0.10
INCH NORTH. THIS EQUATES TO A STORM TOTAL SNOWFALL RANGE OF 3-5
INCHES SOUTH AND 2-3 INCHES NORTH. SNOW WILL TAPER OFF DURING THE
LATE MORNING.
WINDS WILL BE LIGHT OUT OF THE SOUTH AND SOUTHWEST DURING THE PEAK
SNOWFALL...THEN SHIFT TO THE WEST AS THE SNOW TAPERS OFF. WEST TO
NORTHWEST WINDS WILL GRADUALLY INCREASE FROM WEST TO EAST THIS
AFTERNOON AS A STRONG 500 MB SHORTWAVE APPROACHES.
.TONIGHT...FORECAST CONFIDENCE HIGH.
A STRONG SHORTWAVE DROPS ACROSS SOUTHERN WISCONSIN. LOW/MID LEVEL
COLD AIR DOMINATES...RESULTING IN ONLY WEAK UPWARD MOTION. MAIN
CONCERN WILL INITIALLY BE THE BLOWING AND DRIFTING SNOW AND FALLING
TEMPERATURES. WIND CHILLS WILL REACH WIND CHILL CRITERIA AND MAY
APPROACH WIND CHILL WARNING CRITERIA. THE WINTER WEATHER ADVISORY
MAY BE REPLACED BY A BLOWING SNOW ADVISORY ONCE THE MORNING SNOW
ENDS.
.MONDAY AND TUESDAY - CONFIDENCE...HIGH
DANGEROUSLY BITTER BLAST WILL BE THE MAIN STORY THIS PERIOD. 500
MILLIBAR TROUGH ACROSS THE WESTERN LAKES. PRIMARY SHORTWAVE WITHIN
THE TROUGH SHIFTS INTO THE EASTERN LAKES MONDAY NIGHT. COLD CYCLONIC
FLOW PERSISTS INTO TUESDAY. COLDEST 925 TEMPS OF -26 TO -28C ARE
ACROSS SRN WI ON MONDAY WITH SOME MODIFICATION FOR TUESDAY TO -20C
TO -23C. DURING BOTH DAYS THE 925 WINDS ARE STEADY AT 25-35 KNOTS...
SO BITTER WIND CHILLS WILL BE PERSISTENT. COLDEST NIGHT IS SHAPING
UP TO BE MONDAY NIGHT WHERE TEMPS WILL DROP TO -20 OR COLDER. BUFKIT
SOUNDINGS SHOW COLUMN MIXED TO NEAR 3K MONDAY AND EVEN THOUGH TEMPS
WARM ALOFT MONDAY NIGHT INTO TUESDAY MORNING...LOW LEVEL INVERSION
STRENGTHENS SOME FOR MONDAY NIGHT AND TUESDAY. EVEN WITH INVERSION
DEVELOPING...RESULTING IN COLDER AIR TEMPS...ENOUGH WIND IN THE
COLUMN TO KEEP WINDS UP AT AROUND 10 KNOTS IN THE BOUNDARY LAYER.
THUS EXPECTING LATER MONDAY NIGHT INTO TUESDAY MORNING TO BE THE
SCENARIO LEADING TO THE COLDEST WIND CHILLS OF 40 BELOW ZERO OR
COLDER. WILL TRANSITION WIND CHILL ADVISORY ON MONDAY INTO A
WARNING MONDAY EVENING THROUGH TUESDAY MORNING.
.TUESDAY NIGHT AND WEDNESDAY - CONFIDENCE...MEDIUM
WIND CHILL ADVISORY STILL LOOKS LIKELY AS 925 TEMPS SUPPORTIVE OF
THIS ARCTIC AIRMASS LINGERING. WITHOUT THE SURFACE HIGH COMING
ACROSS THE WINDS STILL LOOK TO BE A PROBLEM...SO EXPECT A WIND
CHILL ADVISORY WOULD STILL BE NEEDED INTO WEDNESDAY MORNING. 850
MILLIBAR WARM AIR ADVECTION TAKES HOLD AS FLOW BECOMES LESS
CYCLONIC AND SHORTWAVE APPROACHES FROM THE PLAINS. 850 TEMPS
RECOVER FROM NEAR -20C AT 00Z WEDNESDAY TO -4 TO -6C BY 00Z
THURSDAY. WHILE EXPECTING SFC TEMPS TO FINALLY RECOVER ABOVE ZERO
ON WEDNESDAY...IT WILL STILL FEEL BITTER WITH 925 WINDS RAMPING
BACK UP TO 40 KNOTS ONCE AGAIN.
.WEDNESDAY NIGHT AND THURSDAY - CONFIDENCE...MEDIUM
GFS IS A BIT FASTER THAN THE ECMWF WITH NEXT TROUGH. IN EITHER
SCENARIO THIS WILL BE A WINDOW FOR OUR NEXT SNOW POTENTIAL.
PROGRESSIVE SYSTEM WITH ECMWF GENERATING AROUND 0.15 IN LIQUID
AND THE GFS AROUND 0.05. WILL TAKE A CONSENSUS APPROACH FOR NOW.
.THURSDAY NIGHT AND FRIDAY - CONFIDENCE...MEDIUM WHILE
DIFFERENCES EXIST BETWEEN THE GFS AND THE CONSENSUS IS FOR A DRY
PERIOD. THE GFS IS MORE PROGRESSIVE ON SOUTHERN PLAINS TROUGH
THOUGH PRECIP SHIELD ON THE NORTHERN SIDE OF THIS FEATURE STAYS TO
OUR SOUTHWEST. ECMWF CONSIDERABLY SLOWER ON THIS SYSTEM.
.FRIDAY NIGHT AND SATURDAY - CONFIDENCE...LOW
MORE TIMING DIFFERENCES WITH THE GFS SHOWING A MORE ORGANIZED
SYSTEM AND SPREADING SNOWS IN DURING THE NIGHT. THE ECMWF SLOWER
BUT STILL SPREADS PRECIP ACROSS...JUST SLOWER AND NOT AS MUCH QPF
WITH LESS MOISTURE DUE TO WEAKER SYSTEM. ALLBLEND POPS USED.
&&
.AVIATION/12Z TAFS/...SNOW MOVING ACROSS SOUTHERN WISCONSIN.
EXPECT IFR/LIFR VISIBILITIES IN THE 1/2 TO 3/4 MILE RANGE. LOOKS
LIKE 3-4 HOURS OF DECENT ACCUMULATION RATES MAINLY FROM ABOUT
08-12Z SOUTH CENTRAL WISCONSIN AND 10-13Z SOUTHEAST WISCONSIN.
NOT MUCH WIND DURING THE SNOW BUT WINDS SHOULD PICK UP LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT SO EXPECT SIGNIFICANT BLOWING AND
DRIFTING WITH VISIBILITIES IN THE IFR TO MVFR RANGE.
VERY COLD TEMPERATURES/WIND CHILLS WILL PUSH INTO TONIGHT.
&&
.MARINE...WINDS WILL BE LIGHT THIS MORNING AS LOW PRESSURE MOVES
ACROSS SOUTHERN WISCONSIN THIS MORNING...THEN INCREASE OUT OF THE
WEST LATE THIS AFTERNOON.
NORTHWEST WIND GUSTS WILL REACH GALE FORCE THIS EVENING AND INTO
MONDAY DUE TO STRONG NORTHWEST WINDS BEHIND THE DEPARTING LOW THAT
WILL BRING MORE ARCTIC AIR BACK TO THE GREAT LAKES. FREEZING SPRAY
WILL ALSO BE A CONCERN IN ICE FREE AREAS...ESPECIALLY TOWARD THE
OPEN WATERS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR WIZ046-047-051-
052-056>060-062>072.
WIND CHILL WARNING FROM 9 PM MONDAY TO NOON CST TUESDAY FOR
WIZ046-047-051-052-056>060-062>072.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 PM CST MONDAY FOR
WIZ046-047-051-052-056>060-062>072.
LM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
FOR LMZ643>646.
GALE WARNING FROM 6 PM THIS EVENING TO NOON CST MONDAY FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
MONDAY THROUGH SATURDAY...COLLARHazardous weather outlook, Jan 26, 3:59 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 AM CST SUN JAN 26 2014 WIZ046-047-051-052-056>060-062>072-271000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 359 AM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE ACCUMULATING SNOW WILL TAPER OFF OVER SOUTHERN WISCONSIN THIS MORNING AS LOW PRESSURE PASSES TO THE EAST. MOST AREAS WILL RECEIVE BETWEEN 3 AND 5 INCHES OF NEW SNOWFALL. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE SUNDAY NIGHT. THESE WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF THE FRESH SNOW COVER ESPECIALLY TONIGHT...ALONG WITH REDUCED VISIBILITIES. A WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN EFFECT. ARCTIC AIR WILL MOVE INTO THE REGION TONIGHT. LOW TEMPERATURES OF 5 BELOW TO 12 BELOW ARE EXPECTED. WIND CHILL ADVISORIES ARE IN EFFECT STARTING AT 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ARCTIC AIR WILL SETTLE OVER THE REGION...PUTTING SOUTHERN WISCONSIN INTO AN EXTENDED PERIOD OF BITTERLY COLD TEMPERATURES...THAT WILL LINGER INTO WEDNESDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT INTO EARLY MONDAY EVENING. THE COLDEST PERIOD WILL BE MONDAY NIGHT INTO TUESDAY MORNING WHEN WIND CHILLS OF 35 TO 45 DEGREES BELOW ZERO ARE EXPECTED. AS A RESULT A WIND CHILL WARNING HAS BEEN ISSUED FOR THIS PERIOD. WIND CHILL ADVISORIES WILL LIKELY BE NEEDED TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING AS THE CORE OF THE ARCTIC AIR BEGINS TO MOVE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-271000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 AM CST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT YET ANOTHER ARCTIC FRONTAL PASSAGE WILL BRING BRISK WEST WINDS BEGINNING THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE TONIGHT WITH GALE GUSTS. A GALE WARNING IS IN EFFECT TONIGHT. FREEZING SPRAY IS ALSO EXPECTED IN ICE FREE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH WAVES AND FREEZING SPRAY WILL OCCUR THROUGH TUESDAY IN ICE FREE AREAS...MAINLY TOWARD OPEN WATER. AFTER MONDAY MORNING GALE GUSTS...WINDS WILL LIKELY REMAIN AT SMALL CRAFT ADVISORY LEVELS INTO WEDNESDAY. ANOTHER COLD FRONT EXPECTED TO PASS ACROSS THE WESTERN GREAT LAKES ON THURSDAY WILL CAUSE BLUSTERY WINDS LIKELY TO REACH SMALL CRAFT ADVISORY LEVELS WEDNESDAY NIGHT AND THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 26, 3:30 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM SNOW MADISON TRUAX AIRPORT 43.14N 89.33W
01/26/2014 M2.8 INCH DANE WI TRAINED SPOTTER
0330 AM SNOW MADISON 43.08N 89.38W
01/26/2014 M3.3 INCH DANE WI TRAINED SPOTTER
&&
HENTZLocal storm report, Jan 26, 3:45 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM SNOW EDGERTON 42.84N 89.07W
01/26/2014 M2.5 INCH ROCK WI TRAINED SPOTTER
0.8 INCH IN 30 MINUTES
&&
PCLocal storm report, Jan 26, 3:51 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 AM CST SUN JAN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM SNOW MADISON 43.08N 89.38W
01/26/2014 M3.3 INCH DANE WI BROADCAST MEDIA
MEASUREMENT TAKEN AT WKOW
&&
PCThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 4:02 AM CST | Gale Warning | MKX | 29 hr | |
| Jan 26, 4:17 AM CST | Wind Chill Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 56 hr |
| Jan 26, 4:17 AM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 41 hr |
| Jan 26, 6:59 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 23 hr |
| Jan 26, 1:57 PM CST | Winter Storm Warning | MKX | Dane, Green, Iowa, Lafayette, Rock | 16 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.